Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 71, NWS Cleveland, OH

December 26, 2011

NWS Cleveland, OH issued this small craft advisory at Dec 26, 2011, 7:51 AM EST. It took effect at Dec 26, 2011, 8:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 7:51 AM EST (12:51 UTC)
In effect from
Dec 26, 2011, 8:00 AM EST
Expired
Dec 26, 2011, 3:00 PM EST
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WHUS71 KCLE 261251
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
751 AM EST MON DEC 26 2011

LEZ147>149-262000-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/
/O.NEW.KCLE.SC.Y.0071.111226T1300Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
751 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS 
  WILL TURN SOUTHWEST TODAY. THIS WILL ALLOW 4 TO 6 FOOT WAVES TO 
  DIMINISH TO 2 TO 4 FEET TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ145-146-261400-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T1300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
751 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$
2 follow-up statements
429 
WHUS71 KCLE 261503
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 AM EST MON DEC 26 2011

LEZ147>149-262000-
/O.CON.KCLE.SC.Y.0071.000000T0000Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1003 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS WILL
  TURN SOUTHWEST THIS AFTERNOON. THIS WILL ALLOW 4 TO 6 FOOT WAVES
  TO SUBSIDE TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
406 
WHUS71 KCLE 262017
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EST MON DEC 26 2011

LEZ147>149-262130-
/O.EXP.KCLE.SC.Y.0071.000000T0000Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
317 PM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED AND WAVES HAVE SUBSIDED BELOW SMALL CRAFT
CRITERIA AND THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 6:32 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 26, 6:32 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
632 AM EST MON DEC 26 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY TODAY...THEN TO THE
EAST COAST OVERNIGHT. LOW PRESSURE WILL TRACK NORTH FROM THE GULF
COAST ON TUESDAY BRINGING ACCUMULATING SNOWFALL TO MUCH OF THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WHAT FEW BREAKS WE HAVE SEEN IN THE CLOUD DECK HAVE FILLED BACK IN
EARLY THIS MORNING. THE CLEARING LINE CAN BE SEEN WORKING INTO
EXTREME WESTERN OHIO AND IS STILL EXPECTED TO SPREAD EASTWARD TODAY
AS THE FLOW BACKS. THE WIND HAS ALREADY SHIFTED AROUND TO THE
SOUTHWEST AT CLE AND THE BACKING FLOW WILL BRING AN END TO THE
LINGERING LIGHT LAKE EFFECT SNOW SHOWERS THROUGH MID-MORNING.
OTHERWISE THE FORECAST REMAINS ON TRACK WITH GRADUALLY CLEARING
SKIES AND HIGHS IN THE LOW 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
NAM/GFS HAVE COME INTO BETTER AGREEMENT WITH THE LARGE SCALE
FEATURES ON TUESDAY WITH MOST OF THE NWP SUITE NOW SHOWING SOME
DEGREE OF PHASING BETWEEN THE UPPER LOW LIFTING OUT OF THE SOUTHERN
PLAINS AND THE TROUGH DROPPING THROUGH THE MIDWEST. DEEP SOUTHERLY
FLOW AHEAD OF THIS SYSTEM WILL PROVIDE STRONG MOISTURE ADVECTION
INTO OHIO LATE MONDAY NIGHT/TUESDAY MORNING. MODEL SOUNDINGS AT 00Z
TUESDAY ARE WARM WITH 800MB TEMPS AS HIGH AS 5C. TREMENDOUS
EVAPORATIONAL COOLING WILL TAKE PLACE BEFORE PRECIPITATION FINALLY
MOVES INTO THE WESTERN COUNTIES AFTER 08Z TUESDAY MORNING WHICH
SHOULD COOL THE COLUMN ENOUGH FOR MOST LOCATIONS TO START OFF AS
SNOW. MODELS CONTINUE TO ADVERTISE SOME DISAGREEMENT IN THE SURFACE
PRESSURE FIELDS AS THE LOW TRACKS UP FROM THE SOUTH AND TRIES TO
FIGURE OUT WHICH SIDE OF THE APPALACHIANS IT WILL FAVOR. REGARDLESS
OF THE EXACT TRACK AND EVEN A LIGHT SOUTHERLY SURFACE WIND AHEAD OF
THE NORTHERN TROUGH...IT APPEARS ONLY MINIMAL WARMING WILL OCCUR
IN THE BOUNDARY LAYER DURING THE DAY WITH COLD ADVECTION
INCREASING FROM THE NORTHWEST BY TUESDAY AFTERNOON. RAW MODEL
TEMPERATURES LOOK MUCH MORE ON TRACK THAN MAV/MET GUIDANCE WITH
HIGHS TOPPING OUT NEAR 35 DEGREES. TEMPERATURES HAVE BEEN TRENDING
COOLER OVER THE LAST COUPLE CYCLES AND LITTLE DIURNAL RISE SEEMS
LIKELY GIVEN THE WIDESPREAD PRECIPITATION AND DECENT PRECIP RATES.
WITH THAT SAID WILL FAVOR MOSTLY SNOW ON TUESDAY ALTHOUGH THE WARM
BOUNDARY LAYER WILL RESULT IN LOW SNOW RATIOS OF NEARLY 8:1 FOR A
PORTION OF THE EVENT AND AT LEAST THE SOUTHERN COUNTIES MAY
STRUGGLE TO SEE SNOW ACCUMULATE ON ROADWAYS...ESPECIALLY DURING
THE DAYTIME HOURS. SNOW RATIOS WILL TREND HIGHER IN THE EASTER
AREAS AS WE HEAD INTO TUESDAY EVENING AND THERMAL PROFILES
CONTINUE TO COOL WITH THE LAKE BECOMING MORE OF A FACTOR. FORECAST
SNOW AMOUNTS FOR MUCH OF THE FORECAST AREA RANGE FROM 2 TO 4
INCHES...BUT MAY NEED TO BE ADJUSTED DOWN IF THERMAL PROFILES ARE
A TOUCH WARMER AND WE END UP WITH MORE RAIN MIXING IN.

ALTHOUGH DEEP LAYER MOISTURE PULLS AWAY TO THE EAST ON TUESDAY
NIGHT...THE TROUGH LINGERS OVER NE OHIO/NW PENNSYLVANIA WITH
ADDITIONAL ACCUMULATIONS EXPECTED. ALTHOUGH WE DONT GET COLD ENOUGH
FOR PURE LAKE EFFECT UNTIL LATE TUESDAY NIGHT...ENOUGH LOW LEVEL
CONVERGENCE WILL BE AVAILABLE TO ENHANCE SNOWFALL. INITIAL THOUGHTS
ARE THAT AN ADDITIONAL 2 TO 4 INCHES COULD BE POSSIBLE IN THE SNOW
BELT EAST OF CLEVELAND BUT WILL BE AFFECTED BY THE TIMING OF THE
SYNOPTIC SYSTEM. MOISTURE IS EXPECTED TO EXIT RATHER QUICKLY ON WEDNESDAY
AND SNOW SHOWERS SHOULD DIMINISH THROUGH THE MORNING.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE LONG TERM BEGINS ON THURSDAY WITH THE GFS AND ECMWF IN GOOD
GENERAL AGREEMENT.  MODELS SHOW UPPER LOW PRESSURE MOVING SOUTHEAST
THROUGH SOUTHERN ONTARIO WHILE AT THE SURFACE LOW PRESSURE WILL BE
MOVING SOUTHEAST ACROSS THE WESTERN LAKES. 850MB TEMPS -2 TO -4C SO
WITH A MOIST AIRMASS ACROSS THE AREA WILL GO WITH CHANCE POPS FOR
RAIN OR SNOW. THIS SYSTEM LIFTS NORTHEAST OUT OF THE AREA THURSDAY
NIGHT HOWEVER FRIDAY AND FRIDAY NIGHT ANOTHER UPPER LOW DIGS ACROSS
THE LAKES WHILE A SURFACE LOW TRACKS ACROSS THE SOUTHERN LAKES.
BEHIND THE SYSTEM COLDER AIR WILL SPREAD ACROSS THE LAKES INTO THE
AREA FRIDAY NIGHT.  SATURDAY GUIDANCE SHOWING HIGH PRESSURE AND WARM
ADVECTION ALREADY MOVING INTO THE AREA BEHIND THE SYSTEM. SUNDAY
MODEL GET OUT OF PHASE WITH THE GFS SHOWING LOW PRESSURE DESCENDING
INTO THE AREA WHILE THE ECMWF BUILDS A RIDGE INTO THE AREA. FOR NOW
WILL SIDE MORE WITH THE GFS AND SKIES CLOUDY THROUGH THE SECOND HALF
OF THE WEEKEND ALONG WITH A CHANCE OF SNOW.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FEW HOURS OF THE POTENTIAL FOR MVFR CIGS KERI AND KYNG. OTHERWISE
EXPECT VFR CIGS OVC035-OVC045 TO BREAK FROM THE WEST THROUGH THE
MORNING AND EARLY AFTERNOON AS WARM ADVECTION AND DRIER AIR MOVE
IN. THIS AFTERNOON AND EVENING EXPECT VFR CLEAR TO PC. AFTER 06Z
MOISTURE WILL BE INCREASING FROM THE WEST AHEAD OF THE NEXT LOW
AND ASSOCIATED COLD FRONT. EXPECT CIGS AND VISIBILITIES TO DROP
TO MVFR FAR WEST BY 09Z WITH RAIN/SNOW MOVING INTO THE AREA.
ELSEWHERE CIGS WILL BE LOWERING THROUGH THE NIGHT BUT EXPECT
MAINLY VFR.

OUTLOOK...NON VFR CONDITIONS ARE EXPECTED TUESDAY THROUGH WEDNESDAY.

&&

.MARINE...
WILL DROP SMALL CRAFT ADVISORY ON THE WEST END AND KEEP THE
REMAINING HEADLINE AS IT WAS EXCEPT THE CENTRAL LAKESHORE WILL GO
UNTIL 8AM VS 7AM. WINDS DECREASING BEHIND A COLD FRONT WHICH IS NOW
WELL EAST OF THE AREA.  HIGH PRESSURE IS OVER THE LOWER OHIO VALLEY
AND WILL CONTINUE TO BUILD IN THIS MORNING BEFORE DRIFTING TO THE
MID ATLANTIC COAST BY EVENING. THIS WILL ALLOW WINDS TO TURN
SOUTHWEST AND DECREASE TODAY. TONIGHT LOW PRESSURE WILL MOVE THROUGH
THE WESTERN LAKES. A COLD FRONT WILL EXTEND SSW FROM THE LOW WHILE A
SECONDARY COLD FRONT WILL EXTEND FROM QUEBEC TO THE MN. TUESDAY THE
LOW WILL MOVE TO SOUTHEAST ONTARIO. WINDS AND WAVES SHOULD REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA TONIGHT AND TUESDAY HOWEVER
TUESDAY NIGHT STRONG COLD ADVECTION WILL MOVE IN BEHIND THE LOW AS
THE SECONDARY COLD FRONT MOVES ACROSS THE LAKE. THIS APPEARS TO BE
THE MAIN WEATHER MAKER FOR THE WEEK ON THE LAKE. EXPECT SMALL CRAFT
HEADLINES WILL BE NEEDED AS WINDS TO INCREASE FROM THE NORTHWEST TO
30 KNOTS BUILDING WAVES TO 10 FEET.  WEDNESDAY THE STRENGTHENING LOW
WILL REACH MAINE WHILE HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE
WESTERN LAKES. INITIALLY THE GRADIENT WILL REMAIN TIGHT BUT SHOULD
RELAX DURING THE DAY AS THE RIDGE BUILDS ACROSS THE REGION. THE
RIDGE WILL DROP TO OUR SOUTHEAST WEDNESDAY NIGHT.  LOW WILL TRACK
ACROSS THE LOWER LAKES THURSDAY AND FRIDAY BRINGING A CHANCE OF SNOW
SHOWERS AND WAVES THAT COULD REACH SMALL CRAFT CRITERIA AGAIN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     LEZ147>149.
     SMALL CRAFT ADVISORY UNTIL 8 AM EST THIS MORNING FOR LEZ145-
     146.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Dec 26, 4:57 AM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
457 AM EST MON DEC 26 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
457 AM EST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE WILL TRACK UP FROM THE GULF COAST ON TUESDAY AND
MERGE WITH A COLD FRONT DROPPING DOWN FROM THE NORTH. PRECIPITATION
IS EXPECTED TO OVERSPREAD THE AREA ON TUESDAY...ALTHOUGH TEMPERATURES IN
THE MID 30S WILL CREATE SOME UNCERTAINTY IN SNOW ACCUMULATIONS AND
PRECIPITATION TYPE. A FEW INCHES OF WET SNOW ARE POSSIBLE ACROSS
NORTHERN OHIO ON TUESDAY...WITH THE POTENTIAL FOR LAKE ENHANCED
SNOW TO CONTINUE IN THE SNOW BELT TUESDAY NIGHT. PLEASE MONITOR
UPDATED FORECASTS FOR REFINEMENTS TO THE SNOWFALL FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-271000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
457 AM EST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS WILL APPROACH GALE FORCE BEHIND A COLD FRONT TUESDAY NIGHT
AND EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.